Volume 53, Number 3, May-June 2019
|Page(s)||987 - 1003|
|Published online||21 June 2019|
A saturation property for the spectral-Galerkin approximation of a Dirichlet problem in a square
Dipartimento di Scienze Matematiche, Politecnico di Torino, Corso Duca degli Abruzzi 24, I-10129 Torino, Italy
2 Department of Mathematics and Institute for Physical Science and Technology, University of Maryland, College Park, MD, USA
3 Korteweg-de Vries Institute for Mathematics, University of Amsterdam, PO Box 94248, 1090 GE Amsterdam, The Netherlands
4 MOX-Dipartimento di Matematica, Politecnico di Milano, Piazza Leonardo Da Vinci 32, I-20133 Milano, Italy
* Corresponding author: firstname.lastname@example.org
Accepted: 18 February 2019
Both practice and analysis of p-FEMs and adaptive hp-FEMs raise the question what increment in the current polynomial degree p guarantees a p-independent reduction of the Galerkin error. We answer this question for the p-FEM in the simplified context of homogeneous Dirichlet problems for the Poisson equation in the two dimensional unit square with polynomial data of degree p. We show that an increment proportional to p yields a p-robust error reduction and provide computational evidence that a constant increment does not.
Mathematics Subject Classification: 65N35 / 65N30 / 65N50
Key words: Adaptive hp-FEM for elliptic problems / a posteriori error estimation / spectral-Galerkin approximations / saturation property
© EDP Sciences, SMAI 2019
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.